Thunderstorm Wind, St. Charles
- When
- July 18, 10:22 AM CST
- Where
- St. Charles County, Destrehan
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.970, -90.380
Five trees were reported blown down in Destrehan.
A trough of low pressure produced scattered thunderstorms. A few of the storms produced wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
A trough of low pressure produced scattered thunderstorms. A few of the storms produced wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 18, 9:31 AM CST, 51 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1031 AM CDT FRI JUL 18 2014
.UPDATE...
A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE REST OF THE FLORIDA
PARISHES AND SOUTH CENTRAL MISSISSIPPI TODAY. THE WATCH CAPTURES
THE REST OF THE NORTHSHORE ZONES...PEARL RIVER COUNTY AND
COUNTIES WEST OF THE PEARL RIVER. THREE TO FIVE INCHES OF RAIN
HAVE ALREADY FALLEN OVER PARTS OF BATON ROUGE METRO AREA AND THIS
SWATH OF RAIN WILL SHIFT EAST THROUGH THE DAY. TRAINING OF
EMBEDDED STORMS WILL LIKELY YIELD A CONTINUOUS MODERATE RAIN
PERIOD TODAY. GENERAL RAINFALL TOTALS OF 3 TO 5 INCHES ARE
EXPECTED IN THE NEW WATCH AREA WITH LOCALLY HEAVIER AMOUNTS
POSSIBLE. 18
&&
DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT. MONITOR FOR FLASH FLOODING/HEAVY
RAINFALL
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 84 70 87 71 / 90 60 60 40
BTR 84 73 88 73 / 90 60 60 40
ASD 86 72 88 74 / 80 60 60 40
MSY 87 75 88 76 / 80 60 60 40
GPT 87 75 88 74 / 70 50 60 40
PQL 86 72 88 73 / 70 50 60 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 6 PM FRIDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...NORTHERN
TANGIPAHOA...POINTE COUPEE...SOUTHERN TANGIPAHOA...ST.
HELENA...ST. JAMES...ST. TAMMANY...WASHINGTON...WEST BATON
ROUGE...AND WEST FELICIANA.
GM...NONE.
MS...FLASH FLOOD WATCH UNTIL 6 PM FRIDAY FOR THE FOLLOWING ZONES:
AMITE...PEARL RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...NONE.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1110 AM CDT FRI JUL 18 2014 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-190415- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1110 AM CDT FRI JUL 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WARM FRONT WILL BE MOVING NORTHWARD FROM THE GULF OF MEXICO...PROVIDING A FOCUS FOR WIDESPREAD SHOWERS AND THUNDERSTORMS TODAY THROUGH SATURDAY. SOME STORMS MAY BE STRONG WITH THE PRIMARY THREAT BEING STRONG GUSTY WINDS UP TO 50 MPH. A FLASH FLOOD WATCH IS IN EFFECT TODAY FOR PORTIONS OF SOUTHEAST LOUISIANA INCLUDING METRO BATON ROUGE AND THE NORTHSHORE OF METRO NEW ORLEANS AND FOR PORTIONS OF SOUTHWEST MISSISSIPPI INCLUDING PEARL RIVER COUNTY. RAINFALL TOTALS OF 3 TO 5 INCHES WILL BE POSSIBLE TODAY IN THE FLASH FLOOD WATCH AREA WITH LOCALLY HIGHER AMOUNTS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED ON SATURDAY. SOME STORMS MAY BE STRONG TO MARGINALLY SEVERE WITH THE PRIMARY THREAT BEING DAMAGING WINDS. HEAVY RAINFALL MAY PRODUCE PONDING OF WATER AND MINOR FLOODING OF POORLY DRAINED AREAS. SCATTERED AFTERNOON THUNDERSTORMS WILL BE POSSIBLE EACH DAY SUNDAY THROUGH WEDNESDAY. THESE STORMS COULD PRODUCE BRIEF HEAVY DOWNPOURS...OCCASIONAL LIGHTNING STRIKES AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 32
LAZ034-046>050-181300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 608 AM CDT FRI JUL 18 2014 ...AN AREA OF MODERATE TO HEAVY RAIN MOVING EAST AFFECTING ASCENSION PARISH...WEST BATON ROUGE PARISH...POINTE COUPEE PARISH...EAST BATON ROUGE PARISH...LIVINGSTON PARISH...IBERVILLE PARISH... AT 603 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF MODERATE TO HEAVY RAIN ALONG A LINE EXTENDING FROM ZACHARY TO 9 MILES SOUTHEAST OF PLAQUEMINE...MOVING EAST AT 15 MPH. RAINFALL WILL AFFECT AREAS IN AND AROUND...BATON ROUGE AIRPORT...GARDERE...BATON ROUGE...WESTMINSTER...OAK HILLS PLACE...GREENWELL SPRING...PRAIRIEVILLE...DENHAM SPRINGS...WATSON AND WALKER HEAVY RAIN WILL ALSO RESULT IN REDUCED VISIBILITY ALONG INTERSTATE 10 AND 12. DRIVERS TRAVELING THROUGH THE IMPACTED AREAS SHOULD EXERCISE CAUTION. SOME PONDING OF WATER WILL ALSO BE POSSIBLE ON LOW LYING ROADWAYS AND IN AREAS OF POOR DRAINAGE. THIS IS ALSO DURING THE MORNING COMMUTE DRIVERS SHOULD ALLOW FOR EXTRA TIME TO REACH DESTINATIONS. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. MJH
LAZ058-060-061-072-181700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1120 AM CDT FRI JUL 18 2014 ...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ST. JOHN THE BAPTIST PARISH...UPPER JEFFERSON PARISH...SOUTHERN TANGIPAHOA PARISH...ST. CHARLES PARISH... AT 1119 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM RESERVE TO HAHNVILLE...MOVING NORTHEAST AT 40 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... LAPLACE...KENNER AND NEW ORLEANS ARMSTRONG AIRPORT THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 40 TO 50 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
The national radar mosaic for the moment the first event began.
2 thunderstorm wind. Local standard time, as filed.
Five trees were reported blown down in Destrehan.
A tree was blown down on a house and caused wind damage on Kenilworth Drive in Laplace.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2014Every state in 2014This day in weather historyWarnings in Louisiana, July 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 527024, 527025.